MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP DRILL BIT 2.8MM (7/64'') X 128.0MM; BIT, SURGICAL

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP DRILL BIT 2.8MM (7/64'') X 128.0MM; BIT, SURGICAL
Model Number 0277082085S2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device not returned.
 
Event or Problem Description
It was reported that during a total hip arthroplasty procedure, the drill bit broke right before the threaded end.It was also reported that the surgeon determined it was safer to leave the drill bit fragment in the bone and there were no delays and no adverse consequences as a result of this event.It was further reported that the drill bit was reprocessed and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.

Brand Name
DRILL BIT 2.8MM (7/64'') X 128.0MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
MDR Report Key11724819
Report Number3015967359-2021-00518
Device Sequence Number4230590
Product Code GFG
UDI-Device Identifier07613153088981
UDI-Public07613153088981
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0277082085S2
Device Catalogue Number0277082085S2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1